Infectious Diseases Community
Long Soft Stool after Clindamycin
About This Community:

This patient support community is for discussions relating to Infectious Diseases,such as: MRSA, Staph, Herpes Zoster/Shingles, Varicella (chicken pox), Coxsackievirus, CMV, Foodborne/Waterborne, Meningitis, C diff and other

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Long Soft Stool after Clindamycin

Hi, I took Clindamycin 300 mg 3x a day. I only finished 12 out of 21 pills as I feared the high risk of colitis associated with this drug. My question is that after stopping the medication about 3 days ago, I am having long (6"+), loose stools. Could this be c. diff? I also have a lot of gas throughout the day, some mild abdominal pain too.
Blank
Avatar_f_tn
Okay. I do think it is related to side effects of the antibiotic. You would know if you had C diff. Hopefully, this will pass soon.
mkh9
5 Comments Post a Comment
Blank
Avatar_f_tn
No not at this point. You would have 10 bouts of diarrhea to have C. difficile.  But cramping is a sign but not gas. If you start having lots of diarrhea then go into the doctor for testing. It might be good to take  a probiotic. It can't hurt anyway.

These are side effects of Clindamycin. It looks like your symptoms are just side effects of the drug. What were you taking the antibiotic for? Stopping the antibiotic without finishing the course can cause bacterial resistance. Also, it may not have killed off whatever you were taking it for. I would call your doctor and inform them that you stopped taking it due to the side effects. See if they want you to take something else or not.

Less serious side effects of clindamycin may include:

    change in bowel habits (especially in older adults);
    mild nausea, vomiting, or stomach pain;
    joint pain;
    vaginal itching or discharge;
    mild rash or itching; or.
    heartburn, irritation in your throat.

regards,
mkh9
Blank
Avatar_m_tn
I was taking it for a minor staph infection, which has gone away. My doctor is currently on vacation. I was not able to get my hands on Florastor or similar probiotics but I did consume yogurt and kefir. Will that help, or are supplements more efficient?

Today I had a very long, loose stool after eating just a banana and slice of pizza. It does not seem like C Diff to me according to your answer, however, I'm scared that everything I'm eating is going right through me without being properly being absorbed by my body. What issues can this cause?  Do you have any recommendations to combat this? I've been drinking Gatorade to replenish the loss of fluids.

Thanks!
Blank
Avatar_f_tn
Well, it may be that you still have some Clindamycin left in your system and it has caused disruption of your bowel "normal flora" or normal bacteria in the gut. So the probiotics (which you can get over the counter at Costco, or a pharmacy like Riteaid or CVS) are in higher concentration than yogurt are better. Trunature is another brand that is okay. You can eat two yogurts a day if they have live bacteria but it won't have as much bacteria in it.It may help you reestablish your normal bacteria.  I think you may still be getting some side effects of the antibiotic though. I think it will pass.Stay hydrated like you are.

Well, at this point you may lose some weight because you may not be getting enough nutrients. If it keeps up you will need to see your doctor. But hopefully this will subside soon.

How many days after stopping the clindamycin have you had the long loose stools?

You probably can see another doctor that is taking over for your regular doctor if you need to. But I think if you can eat a lot of fiber like whole grains and probiotics that you may be able to get back to normal.
mkh9
Blank
Avatar_m_tn
Thanks, I will continue the fiber and look into the probiotic you mentioned.  

I had loose stools during my antibiotic course, and now, 4 days after it has been continuing. If it helps I am very small (4'11 and 100lbs) so I feared that the dosage may have been causing some issues for me as well, even after discontinuing it.

Thanks again.
Blank
Avatar_f_tn
Okay. I do think it is related to side effects of the antibiotic. You would know if you had C diff. Hopefully, this will pass soon.
mkh9
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Infectious Diseases Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
Top Infectious Diseases Answerers
Avatar_f_tn
Blank
mkh9
CA
Avatar_f_tn
Blank
deseperate
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
Avatar_m_tn
Blank
jockojohnson